Myocardial infarction after taking zolmitriptan
Related Experiment Video
Updated: Aug 11, 2026

Myocardial Infarction and Functional Outcome Assessment in Pigs
Published on: April 25, 2014
Roberto Pacheco-Coronado1, Paul W McMullan, Brian H Galbut
1Rush University Medical Center, Chicago, Illinois, USA.
Abstract:
We report the case of a patient with mild non-obstructive coronary artery disease who sustained an inferior wall myocardial infarction shortly after taking zolmitriptan as abortive therapy for migraine headaches. A Medline search was performed to review all reported cases of myocardial infarction related to migraine therapy with zolmitriptan and related medications. Zolmitriptan may cause myocardial infarction (MI) even in the absence of significant coronary artery disease.
Related Concept Videos
Myocarditis III: Medical Management
Myocarditis I: Introduction
Acute Coronary Syndrome IV: Interprofessional Care
Myocarditis IV: Nursing Management
Antianginal Drugs: Calcium Channel Blockers and Ranolazine
CCBs, a diverse class that includes dihydropyridines (nifedipine) and diphenylalkylamines (verapamil and diltiazem), exert their effect by blocking calcium channels in cardiac and smooth muscle cells. This...
Transient Ischemic Attack l: Introduction

